Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 224, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 26, 2008, 7:43 PM CDT for Jackson County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 26, 2008, 8:04 PM CDT
- In force
- 21 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 23 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:20 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 26, 6:20 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 620 PM CDT SAT JUL 26 2008 ...UPDATED AVIATION... .DISCUSSION... /254 PM CDT SAT JUL 26 2008/ SHORT TERM (TONIGHT-MONDAY NIGHT)... SURFACE HIGH PRESSURE CENTERED OVER SRN IA CONTINUES TO REINFORCE AN INSTABILITY AXIS ACROSS WRN MO/ERN KS EARLY THIS AFTERNOON. DWPTS IN THE LOWER TO LOCALLY MIDDLE 70S CONTINUE TO POOL ALONG A WELL DELINEATED CU FIELD THAT EXTENDS FROM SRN NEBRASKA INTO NE KS AND WRN MO. SEVERAL MID LEVEL IMPULSES TIED TO REMNANTS OF PRIOR CONVECTION OVER THE WESTERN PLAINS ARE NOW PASSING ACROSS THIS INSTABILITY AXIS WITH SCATTERED ELEVATED CELLS OVER CENTRAL KS AND ONE LONE SUPERCELL LOCATED NEAR PHILLIPSBURG KS JUST BEFORE 3 PM. DESPITE THE ERLY LOW LEVEL FLOW...SUFFICIENT CONFLUENCE ALONG THE BOUNDARY WILL SUPPORT UPSCALE SURFACE-BASED THUNDERSTORM GROWTH OVER CENTRAL KS THROUGH THIS AFTERNOON GIVEN CAPES EXCEEDING 3000 J/KG AND EFFECTIVE SHEAR OF > 40 KNOTS. THIS ACTIVITY WILL TRACK ESEWD ALONG THE INSTABILITY AXIS...AND SHOULD REACH THE WRN CWA MID-LATE EVENING...WITH TIMING DEPENDANT ON UPSCALE GROWTH AND POTENTIAL COLD POOL ACCELERATION. MODELS CONTINUE TO SHOW AN AXIS OF MODERATE ISENTROPIC ASCENT CENTERED BETWEEN 310-315K ANCHORED ALONG THE KS/MO BORDER AS WARM ADVECTION REGIME ENSUES IN THE WAKE OF DEPARTING HIGH PRESSURE. THUS...THERE MAY BE SOME TRANSITION BETWEEN SURFACE BASED AND ELEVATED CONVECTION OVER THIS REGION AS THE BOUNDARY LAYER DECOUPLES...WITH AN INITIAL SEVERE WEATHER THREAT POSSIBLY TRANSITIONING TO A HEAVY RAIN THREAT. HAVE SOME CONCERN THAT ACTIVITY MAY ANCHOR AND REDEVELOP ALONG QUASI-STATIONARY BOUNDARY DESPITE LOW LEVEL JET FOCUS BEING FURTHER NORTH AND WEST. HAVE PRETTY MUCH THROWN OUT MODEL QPF PLACEMENT AT THIS POINT. GREATEST THREAT CERTAINLY OVER THE SWRN CWA AND HIGHEST POPS HAVE BEEN READJUSTED TO FAVOR THIS AREA. ANY LINGERING ACTIVITY SHOULD GRADUALLY WANE DURING THE MORNING WITH WARM ADVECTION GRADUALLY SHIFTING NORTH AND EAST. NAM-WRF CONTINUES TO ADVERTISE A SERIES OF MID LEVEL IMPULSES ARRIVING IN NW FLOW TOMORROW AFTERNOON AND NIGHT...THE SECOND OF WHICH CONTINUES TO SHOW A STRONG SIGNAL TOWARD A FORWARD PROPAGATING MCS. RECENT WATER VAPOR IMAGERY DOES INDICATE THIS WAVE CRESTING THE RIDGE OVER WY/MT. ACTUALLY SURPRISED THAT WEVE HAD THE RICH TROPICAL MOISTURE AND NW FLOW IN PLACE FOR THIS LONG WITHOUT SEVERAL BIG WIND EVENTS IN THE PLAINS. IN ANY EVENT...HAVE ADJUSTED POPS UPWARD OVER THE NE HALF OF THE CWA TOMORROW AFTERNOON/NIGHT GIVEN THE FAVORABLE FLOW REGIME IMMEDIATELY DOWNSTREAM OF APPROACHING RIDGE. FURTHER UPWARD ADJUSTMENTS MAY BE NECESSARY. LEFT MONDAY DRY AND INCREASINGLY HOT WITH WIDESPREAD MID-UPPER 90S LIKELY. IF NO APPRECIABLE LOW LEVEL MOISTURE CHANGE IS OBSERVED...A HEAT ADVISORY WILL LIKELY BE REQUIRED FOR THE SOUTHWEST THIRD OF THE CWA...INCLUDING THE KC METRO. BOOKBINDER MEDIUM RANGE (TUESDAY-SATURDAY) THE MEDIUM RANGE PERIOD WILL BE DOMINATED BY AN UPPER RIDGE OVER THE SOUTHWEST AND PLAINS REGION...WITH A TROUGH FROM EASTERN CANADA INTO THE MID ATLANTIC REGION. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT...WITH VARIOUS SHORTWAVE FEATURES RIDING ACROSS THE RIDGE AND EVENTUALLY DROPPING SOUTHEAST OVER CENTRAL PORTIONS OF THE CONUS. AS ONE COULD EXPECT...THE MEDIUM RANGE MODEL SOLUTIONS AGREE ON THE GENERAL PATTERN...BUT DIFFER WITH REGARD TO INDIVIDUAL SHORTWAVE TIMING AND PLACEMENT. A FEATURE STILL UNRESOLVED IN THE MEDIUM RANGE MODEL SOLUTIONS IS HOW TO HANDLE THE RESIDUAL DISTURBANCE/MOISTURE FROM DOLLY. THE ECMWF PICKS UP THE REMNANTS OF DOLLY WITHIN THE NORTHWEST FLOW AT THE BEGINNING OF THE WORK WEEK...PROGRESSING THE SUBSEQUENT SHORTWAVE ACROSS THE SOUTHEASTERN CONUS BY THE MIDDLE OF NEXT WEEK. THE SCENARIO THE GFS LAYS OUT IS TO KEEP THE REMNANTS OF DOLLY TRAPPED BENEATH THE BROAD CONUS RIDGE THROUGH NEXT WEEK. NEEDLESS TO SAY...AM NOT VERY CONFIDENT IN ANY ONE SOLUTION...SO WILL KEEP RATHER BROAD-BRUSHED SLIGHT PRECIPITATION CHANCES THROUGH THURSDAY FOR NOW. ANOTHER FEATURE THAT WILL NEED TO BE WATCHED IS A SURFACE FRONT THAT MAY SAG SOUTH INTO THE FORECAST AREA BY THE LATTER PARTS OF NEXT WEEK. THIS FRONT COULD HELP FOCUS ADDITIONAL PRECIPITATION CHANCES WITH ENHANCEMENT FROM ANY GIVEN SHORTWAVE FEATURE. WILL HOLD OFF ON INCREASING PRECIPITATION CHANCES JUST YET FOR THIS POSSIBLE SCENARIO. TEMPERATURES DURING THE MEDIUM RANGE FORECAST PERIOD WILL GENERALLY REMAIN HOT AND HUMID SOUTH OF THE FRONT. STOFLET && .AVIATION... WATCHING TS OVER CNTRL KANSAS TRYING TO MOVE EAST TOWARDS TERMINAL CORRIDOR THIS EVENING...AS LIGHTER SHRA POPPING ACROSS SERN NEBRASKA MOVING SOUTHEAST. ATTM...COVERAGE APPEARS TOO SPARSE AND EXPECTATION OF WEAKENING TRENDS PRECLUDE MENTION IN THIS TAF CYCLE...THOUGH MAY NEED A BRIEF TIME PERIOD OF VCTS IN ANY UPDATES. OTHERWISE...VSBY REDUCTIONS (IF ANY) SHOULD REMAIN NOT AS EXTENSIVE OR LOW AS LAST NIGHT...AND WILL ONLY HIGHLIGHT MAINLY SOME MVFR CONDITIONS. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 26, 1:05 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT SAT JUL 26 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 105 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WARM AND VERY HUMID AIRMASS REMAINS IN PLACE THIS AFTERNOON... BUT IN THE ABSENCE OF A STRONG FOCUSING MECHANISM...WIDESPREAD THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. INSTABILITY REMAINS STRONGEST ALONG THE KANSAS AND MISSOURI BORDER...AND THIS REGION IS MOST FAVORED FOR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE AFTERNOON HOURS INTO TONIGHT. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. DESPITE THE VERY HIGH HUMIDITY...AIR TEMPERATURES IN THE UPPER 80S TO NEAR 90 WILL KEEP HEAT INDICES BELOW CRITICAL VALUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL OVERSPREAD THE REMAINDER OF THE REGION SUNDAY AS A SERIES OF MID LEVEL DISTURBANCES ARRIVE FROM THE NORTHWEST. A FEW THUNDERSTORMS MAY BE ONGOING IN THE MORNING...BUT THE AFTERNOON INTO THE OVERNIGHT HOURS APPEAR TO HAVE THE GREATEST CHANCE FOR SEVERE WEATHER...ESPECIALLY FOR AREAS ALONG AND NORTH OF A ST JOSEPH TO CARROLLTON TO MOBERLY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND SUNDAY NIGHT ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI. BOOKBINDER
In the hours before
Local storm report, Jul 26, 5:20 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 11 SSW LOUISBURG 38.48N 94.76W
07/26/2008 MIAMI KS LAW ENFORCEMENT
TREES AND POWER LINES WERE REPORTED DOWN WITH WINDS
ESTIMATED TO 60 MPH.
&&
GAMISSpecial weather statement, Jul 26, 5:33 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CDT SAT JUL 26 2008 KSZ060-MOZ053-262300- BATES-LINN- 533 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINN AND SOUTHWESTERN BATES COUNTIES UNTIL 600 PM CDT... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLEASANTON...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 7 MILES NORTH OF PRESCOTT BY 540 PM CDT. HUME BY 555 PM CDT. THE TOWNS OF WORLAND AND FOSTER ARE ALSO IN THE PATH OF THIS STORM. 21
Special weather statement, Jul 26, 5:57 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 PM CDT SAT JUL 26 2008 KSZ060-MOZ053-262330- BATES-LINN- 557 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINN AND SOUTHWESTERN BATES COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RICH HILL TO HUME TO PRESCOTT...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... RICH HILL BY 620 PM CDT. 21
Special weather statement, Jul 26, 6:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT SAT JUL 26 2008 KSZ104-105-270030- JOHNSON-WYANDOTTE- 655 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND SOUTHERN WYANDOTTE COUNTIES UNTIL 730 PM CDT... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAKE QUIVIRA...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF EDWARDSVILLE AND 6 MILES NORTH OF OLATHE BY 700 PM CDT. LAKE QUIVIRA BY 720 PM CDT. LENEXA...OVERLAND PARK...MERRIAM AND SHAWNEE BY 730 PM CDT. THE TOWNS OF MONTICELLO...LAKE OF THE FOREST...ZARAH...HOLLIDAY AND LACKMANS ARE ALSO IN THE PATH OF THIS STORM. 21
Local storm report, Jul 26, 7:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL SHAWNEE 39.02N 94.80W
07/26/2008 E1.00 INCH JOHNSON KS PUBLIC
&&
GAMISLocal storm report, Jul 26, 7:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL KANSAS CITY 39.12N 94.55W
07/26/2008 E1.00 INCH JACKSON MO NWS EMPLOYEE
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 25 min |
| Jul 26, 9:10 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 37 hr |
| Jul 27, 6:49 AM CDT | River Flood Warning | EAX | Platte | 45 hr |
| Jul 27, 6:49 AM CDT | River Flood Warning | EAX | Platte | 50 hr |
| Jul 27, 3:23 PM CDT | Areal Flood Warning | EAX | Chariton, Daviess, Gentry, Harrison, Linn, Livingston and 2 more | 24 hr |
| Jul 27, 3:52 PM CDT | Flash Flood Watch | EAX | Adair, Grundy, Linn, Macon, Mercer, Putnam and 2 more | 18 hr |
| Jul 27, 3:55 PM CDT | Heat Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more | 18 hr |
| Jul 27, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| Jul 27, 6:38 PM CDT | Tornado Warning | EAX | Putnam | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.